We consider the blowing up of ℙ /n−1 k along a closed subscheme defined by a homogeneous idealI ∪A=k[X 1, …,X n ] generated by forms of degree ≤d, and its projective embeddings by the linear systems corresponding to (I e) c , forc≥de+1. The homogeneous coordinate rings of these embeddings arek[(I e) c ]. One wants to study the Cohen-Macaulay property of these rings. We will prove that if the Rees algebraR A (I) is Cohen-Macaulay, thenk[(I e) c ] are Cohen-Macaulay forc>>e>0, thus proving a conjecture stated by A. Conca, J. Herzog, N.V. Trung and G. Valla.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
W. Bruns and J. Herzog,Cohen Macaulay rings, Cambridge studies in advanced mathematics, 39, 1993.
A. Conca, J. Herzog, N.V. Trung and G. Valla,Diagonal subalgebras of bigraded algebras and embeddings of blow-ups of projective spaces, preprint (1995).
S.D. Cutkosky and J. Herzog,Cohen-Macaulay coordinate rings of blowup schemes, preprint (1996).
D. Eisenbud,Commutative Algebra with a View Toward Algebraic Geometry, Graduate Texts in Mathematics, 150, Berlin, Heidelberg, New York: Springer 1994.
S. Goto and K. Watanabe,On graded rings I, J. Math. Soc. Japan 30, 179–213 (1978).
S. Goto and K. Watanabe,On graded rings II, Tokyo J. Math. 1, 237–261 (1978).
M. Herrmann, E. Hyry and J. Ribbe,On the Cohen-Macaulay and Gorenstein properties of multigraded Rees algebras, Manuscripta Math. 79, 343–377 (1993).
M. Herrmann, S. Ikeda and U. Orbanz,Equimultiplicity and blowing up, Berlin, Heidelberg, New York:Springer 1988.
E. Hyry,The diagonal subring and the Cohen-Macaulay property of a multigraded ring, preprint (1996).
A. Gimigliano and A. Lorenzini,On the ideal of Veronesean surfaces, Can. J. Math. 45, 758–777 (1993).
A. Simis, N.V. Trung and G. Valla,The diagonal subalgebra of a blow-up algebra, J. reine angew. Math., To appear.
Supported by a F.P.I. grant of Ministerio de Educación y Ciencia (Spain)
This article was processed by the author using the LATEX style filecljour1 from Springer-Verlag.
About this article
Cite this article
Lavila-Vidal, O. On the Cohen-Macaulay property of diagonal subalgebras of the Rees algebra. Manuscripta Math 95, 47–58 (1998). https://doi.org/10.1007/BF02678014
- Exact Sequence
- Local Ring
- Polynomial Ring
- Noetherian Ring
- Closed Subscheme